Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been taking Maalox for as long as I can remember for my heartburn. I have a very sensitive stomach and many foods disagree with it, so I have to take Maalox very often. Lately I have been having another problem. It seems I have diarrhea outbursts, so to say every couple of days. Could it be that Maalox is causing this? Maybe I have overdosed?

Loading...

Hi, one of the side effects of Maalox is diarrhea. It usually appears in people who take too much of Maalox for a long period of time. And you definitely fit this description. However, this doesnt mean you have to stop taking Maalox. It is a good drug, but it only works in preventing the damage being done by the gastric acid that has already been produced. Nowadays there are many drugs that help in a different way. These drugs work by stopping the gastric acid to be produced. When the levels of gastric acid are under control then the symptoms of heartburn do not appear. You should talk to your doctor about these other methods of gastric acid control. The combination of Maalox with some other drug will give better results. Also, this way you will take smaller quantities of Maalox and prevent the side effects like diarrhea from occurring.
Reply

Loading...